Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 141, NWS Atlanta, GA

June 8, 2007Gwinnett County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 8, 2007, 5:29 PM EDT for Gwinnett County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 5:29 PM EDT (21:29 UTC)
Expired
Jun 8, 2007, 6:15 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 082130
SVRFFC
GAC135-082215-
/O.NEW.KFFC.SV.W.0141.070608T2129Z-070608T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GWINNETT COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 615 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED HAIL.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DULUTH
  TO MOUNTAIN PARK...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  DULUTH...LAWRENCEVILLE...AND SNELLVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3400 8420 3374 8407 3378 8391 3404 8407

$$


19
1 follow-up statement
000 
WWUS52 KFFC 082202
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT FRI JUN 8 2007

GAC135-082215-
/O.CON.KFFC.SV.W.0141.000000T0000Z-070608T2215Z/
GWINNETT GA-
558 PM EDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN GWINNETT COUNTY...

AT 557 PM EDT...A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS 
CONTINUED OVER MUCH OF CENTRAL AND SOUTHERN GWINNETT COUNTY. THE 
PUBLIC REPORTED PENNY-SIZED HAIL WITH THIS STORM IN LAWRENCEVILLE AT 
550 PM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GRAYSON...SNELLVILLE...AND LAWRENCEVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3399 8423 3380 8405 3386 8391 3397 8393

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:37 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 8, 3:37 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT FRI JUN 8 2007

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
UPPER RIDGE REMAINS THE DOMINATE FEATURE ACROSS THE SOUTHERN
STATES. THE CENTER OF THE RIDGE...HOWEVER...HAS DRIFTED SLIGHTLY
WEST OF ITS RECENT POSITION. STRONG SHORT WAVE MOVING THROUGH THE OHIO
VALLEY ALLOWING A WEAK COLD FRONT AND BETTER SOUTHERLY LOW-LEVEL
FLOW ACROSS THE AREA THEN WE HAVE SEEN IN SOME TIME. A WEAK SHORT
WAVE IS EVIDENT IN THE MID-LEVELS RIDING DOWN THE EAST SIDE OF THE
UPPER RIDGE. SURFACE INFLOW INTO THE NORTHERN U.S. SYSTEM HAS
ALLOWED DEWPOINTS TO SURGE INTO THE LOW 70S...THE HIGHEST VALUES
WE HAVE SEEN SO FAR THIS YEAR. THE HIGH DEWPOINTS AND HIGH
TEMPERATURES HAVE COMBINED TO CREATE A VERY UNSTABLE AIR MASS WITH
MUCAPES 4000-5000 J/KG ACROSS THE AREA THIS AFTERNOON. WITH AT
LEAST SOME MINIMAL DYNAMICS IN PLACE COMBINED WITH EXTREME
INSTABILITY...SCATTERED PULSE SHRA/TSRA HAVE DEVELOPED ACROSS MUCH
OF THE CWA THIS AFTERNOON. ONCE AGAIN...GIVEN THE EXTREME
INSTABILITY...NOT SURPRISED THAT A FEW OF THESE ARE BECOMING
SEVERE WITH 50 DBZ CORES AT OR ABOVE 30000 FT. WHILE DAYTIME
INSOLATION IS THE MAIN DRIVING FORCE BEHIND THE ACTIVITY...CANNOT
RULE OUT ISOLATED ACTIVITY CONTINUING OVERNIGHT GIVEN SLIGHT DYNAMIC
FORCING. THUS...I AM NOT COMFORTABLE WITH DROPPING POPS COMPLETELY
OVERNIGHT. THE WEAK FRONTAL BOUNDARY SHOULD DRIFT TO NEAR ATL-AHN
BY MORNING AND ANY ACTIVITY OCCURRING OVERNIGHT SHOULD BE IN THE
NORTH PART OF THE CWA. DURING THE DAY SAT...THE WEAK BOUNDARY
SHOULD DRIFT FURTHER SOUTH INTO CENTRAL GA SAT AND THE FOCUS FOR
ACTIVITY SHOULD MOVE FURTHER SOUTH AS WELL. MAX HEATING AND THE
FRONTAL BOUNDARY WILL COMBINE TO ALLOW ISOLATED TO SCATTERED
CONVECTION MAINLY SOUTH OF A LGC-AGS LINE FOR SAT
AFTERNOON...AGAIN ISOLD PULSE SEVERE CANNOT BE RULED OUT. MAV/MET
MOS POPS HAVE BEEN WAY TOO LOW LATELY...THUS HAVE GONE WELL ABOVE
MAV/MET MOS POPS FOR TONIGHT AND SAT. BY SUN...HOWEVER...NORTHERLY
FLOW ALOFT WILL INTENSIFY AS THE UPPER RIDGE STRENGTHENS TO THE
WEST ALLOWING THE FRONTAL BOUNDARY TO SINK FURTHER SOUTH TOWARD
THE FL BORDER. DEWPOINTS FALL INTO THE 50S AND LOW 60S BY SUN.
GFS/NAM HAVE BEEN VERY CONSISTENT WITH A DRY FORECAST FOR THE CWA
FOR SUN. WILL NOT CARRY ANY POPS FOR SUN AT THIS TIME. ONCE
AGAIN...MAV/MET/FWC MOS TEMPS LOOK REASONABLE FOR MINS. THE MAV
MOS TEMPS CONTINUE TO BE 3-5 DEGREES TOO HIGH FOR MAX TEMPS AND
THESE HAVE BEEN LOWERED ONCE AGAIN. HIGHS OF 96-98 JUST DO NOT
LOOK REASONABLE GIVEN NORTHERLY FLOW ALOFT. NONETHELESS...TEMPS
NEAR +20C AT 850MB THE NEXT FEW DAYS WILL KEEP TEMPS IN MOST AREAS
ABOVE NORMAL...NEAR 90 OR BETTER. SUN SHOULD BE THE HOTTEST DAY
WITH NEAR FULL SUNSHINE AND MOSTLY DRY GROUND IN PLACE.

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE UPPER RIDGE REMAINS THE DOMINATE FEATURE THROUGH MUCH OF NEXT
WEEK. THE CENTER OF THE RIDGE SHOULD REMAIN JUST WEST OF THE AREA
THROUGH MID-WEEK AND THEN DRIFT FURTHER WEST INTO THE SW U.S.
TOWARD THE END OF THE WEEK. THUS...THE BEST CHANCE OF ANY
MEANINGFUL RAIN WILL NOT RETURN TO THE FORECAST UNTIL AT LEAST THE
END OF THE WEEK. NORTHERLY FLOW ALOFT WILL REMAIN IN PLACE AND
GRADUALLY INTENSIFY THROUGH THE WEEK AS THE UPPER RIDGE BACKS OFF
TO THE WEST. THE GFS HAS BEEN QUITE CONSISTENT FROM RUN-TO-RUN
SHOWING MOISTURE CREEPING INTO THE EASTERN SECTIONS MON...BUT
ESPECIALLY TUE-WED. IT ALSO CLEARLY HAS SOME CONVECTIVE FEEDBACK
PROBLEMS IN THE TUE-WED PERIOD. IN GENERAL...A DRY FORECAST
APPEARS TO BE THE RULE THROUGH WED...BUT AM NOT COMFORTABLE WITH NO
MENTION OF POPS IN EC/SE SECTIONS AS SFC EASTERLY FLOW BRINGS
MOISTURE IN OFF THE ATLANTIC. 500MB TEMPS DROP INTO THE -10C/-11C
RANGE...RESULTING IN STEEPER LAPSE RATES. THUS...AFTERNOON
DIURNAL SEA BREEZE ACTIVITY WILL BE A POSSIBILITY EAST AFTERNOON
MON-WED...BUT ESPECIALLY TUE- WED. BY THU...THE UPPER RIDGE HAS
FLATTENED ENOUGH TO ALLOW WEAK SHORT WAVE ENERGY TO MOVE TOWARD
THE AREA FROM THE NW. SFC FLOW BECOMES SW AND DEWPOINTS RETURN
BACK TO NEAR 70 FOR MUCH OF THE CWA. FRI APPEARS TO BRING THE BEST
CHANCE FOR SCT CONVECTION TO THE AREA. VERY WARM TEMPS NEAR +20C
REMAIN IN PLACE AT 850MB...ONLY COOLING SLIGHTLY TOWARD MID-WEEK.
THUS...MAX TEMPS SHOULD REMAIN CLOSE TO 90 MUCH OF THE UPCOMING
WEEK. LOWER DEWPOINTS THE FIRST PART OF THE WEEK WILL ALLOW MIN
TEMPS TO FALL INTO THE 60S...BUT BY THE END OF THE WEEK MUGGY LOWS
INT HE 70S WILL BE BACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  92  66  93  67 /  30  20   5   5   5
ATLANTA         72  89  69  91  70 /  30  20   5   5   5
BLAIRSVILLE     66  83  57  88  63 /  30  10   5  10  10
CARTERSVILLE    69  89  64  91  63 /  30  10   5   5   5
COLUMBUS        73  93  72  95  71 /  20  30   5   5   5
GAINESVILLE     70  89  66  90  67 /  30  10   5  10  10
MACON           71  93  68  95  68 /  20  30   5   5   5
ROME            69  90  66  93  63 /  30  10   5  10  10
PEACHTREE CITY  68  90  63  92  63 /  30  20   5   5   5
VIDALIA         73  93  74  93  71 /  20  30  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/12
Hazardous weather outlook, Jun 8, 5:24 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT FRI JUN 8 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
524 PM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
A FEW PULSE SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTH AND
PORTIONS CENTRAL GEORGIA THIS EVENING.

.SYNOPSIS...
HIGH PRESSURE PERSISTS OVER THE SOUTHEAST BUT IS WEAKENING.
SOUTHWEST SURFACE WINDS WILL CONTINUE TO INCREASE GULF MOISTURE
ACROSS THE AREA THROUGH TONIGHT. MODERATE INSTABILITIES FROM
AFTERNOON HEATING WILL PERSIST ACROSS NORTH AND CENTRAL GEORGIA
THROUGH THE MID EVENING HOURS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS EVENING WILL BE WIND PEA
SIZED HAIL...WIND GUSTS TO 50 MPH AND FREQUENT CLOUD-TO-GROUND
LIGHTNING.

.DISCUSSION...
HIGH PRESSURE OVER THE STATE WILL WEAKEN AS A COLD FRONT APPROACHES
THE STATE FROM THE NORTHWEST. THE APPROACHING FRONT COUPLED WITH
AFTERNOON HEATING WILL AID THUNDERSTORM DEVELOPMENT THROUGH THIS
EVENING. THE AIRMASS HAS BECOME UNSTABLE WITH LIFTED INDEX VALUES
RANGING FROM -2 TO -4...AND CAPES FROM 2000 TO 3000. WITH LITTLE
DYNAMIC FORCING...THE THUNDERSTORMS WILL BE WIDELY SCATTERED AND A
FEW MAY PULSE TO SEVERE LIMITS THROUGH THE MID EVENING HOURS. THE
MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE GENERALLY ALONG
AND NORTH OF A COLUMBUS TO ATHENS LINE. THE STORMS WILL GRADUALLY
WEAKEN WITH LOSS OF DAYTIME HEATING...AND THEREFORE END THE PULSE
SEVERE THREAT BY 9 OR 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...AND AGAIN MONDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 8, 4:32 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 PM EDT FRI JUN 8 2007

GAZ013-021-082115-
432 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN CHEROKEE AND
PICKENS COUNTIES UNTIL 515 PM EDT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WALESKA...MOVING EAST AT 10 MPH. PEA-SIZED
HAIL AND WIND GUSTS OF 35 TO 40 MPH ALONG WITH FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THIS ACTIVITY.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHEROKEE AND PICKENS COUNTIES. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 8, 4:34 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT FRI JUN 8 2007

GAZ025-035-082115-
434 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN EASTERN BARROW
AND WESTERN JACKSON COUNTIES UNTIL 515 PM EDT...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARCADE...MOVING SOUTHEAST AT 15 MPH.
PEA-SIZED HAIL AND WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE WITH
THIS ACTIVITY.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BARROW AND JACKSON COUNTIES. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 8, 4:39 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT FRI JUN 8 2007

GAZ055-082130-
439 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
CLAYTON COUNTY UNTIL 530 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FOREST PARK TO 9 MILES SOUTHWEST OF
RIVERDALE...MOVING EAST AT 45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CLAYTON COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE RIVERDALE...IRONDALE...MORROW...LAKE CITY...
FOREST PARK...CONLEY...LOVEJOY...JONESBORO AND BONANZA. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 8, 4:53 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT FRI JUN 8 2007

GAZ032-082145-
453 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS OF 35
TO 40 MPH IN NORTHERN COBB COUNTY UNTIL 545 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL CHEROKEE
COUNTY...MOVING EAST AT 10 MPH. PEA-SIZED HAIL AND WIND GUSTS OF 35
TO 40 MPH WILL BE POSSIBLE WITH THIS ACTIVITY.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 8, 4:56 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT FRI JUN 8 2007

GAZ047-082145-
456 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN EASTERN WALTON COUNTY UNTIL 545 PM EDT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS BETWEEN BOLD SPRINGS HIGH SHOALS...MOVING EAST
AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THE AREA SHOULD
STAY INDOORS UNTIL THE STORM HAS PASSED. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 8, 5:14 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT FRI JUN 8 2007

GAZ033-045>047-054-055-057-082145-
514 PM EDT FRI JUN 8 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS TO 40
MPH IN FAYETTE...HENRY...CLAYTON...ROCKDALE...WALTON...DEKALB AND
FULTON COUNTIES UNTIL 545 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM ALPHARETTA...TO
DECATUR...TO CONYERS...TO FAYETTEVILLE...MOVING EAST AT 15 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS MAY BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH
CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST
RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:45 PM EDTSevere Thunderstorm WarningFFCBartow30 min
Jun 8, 3:05 PM EDTSevere Thunderstorm WarningFFCPolk25 min
Jun 8, 4:17 PM EDTSevere Thunderstorm WarningFFCFulton28 min
Jun 8, 4:22 PM EDTSevere Thunderstorm WarningFFCCoweta38 min
Jun 8, 4:30 PM EDTSevere Thunderstorm WarningFFCFayette45 min
Jun 8, 4:39 PM EDTSevere Thunderstorm WarningFFCCherokee36 min
Jun 8, 4:55 PM EDTSevere Thunderstorm WarningFFCClayton35 min
Jun 8, 5:04 PM EDTSevere Thunderstorm WarningFFCWalton26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.